Blog
About

2
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Aripiprazole: a new risk factor for pathological gambling? A report of 8 case reports.

      Addictive Behaviors

      Young Adult, Adult, drug therapy, complications, Schizophrenia, Risk Factors, therapeutic use, Quinolones, Piperazines, Middle Aged, Male, Humans, Gambling, Female, Dopamine Agonists, Bipolar Disorder, Antipsychotic Agents

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          It is commonly accepted that pathological gambling results from the interaction of multiple risk factors. Among these, dopamine replacement therapy (DRT) prescribed for Parkinson disease can be cited. Another dopamine agonist, aripiprazole, could be a new risk factor. We decided to explore this potential adverse drug reaction (ADR). Based on a cohort of 166 pathological gamblers starting treatment in our department, data of each of the 8 patients treated by aripiprazole at inclusion were analyzed. The patients involved were schizophrenic or bipolar, mostly young men with a history of addictive disorders and regular gambling prior to the prescription of aripiprazole. For each one of them, the causality of aripiprazole was considered, using an algorithm. The probability that pathological gambling is actually due to aripiprazole is "possible" in 7 cases out of 8, and "doubtful" in one. Adverse drug reactions were confronted with other already published case reports. Dopamine partial agonist mechanism of aripiprazole could explain the occurrence of pathological gambling. Copyright © 2013 The Authors. Published by Elsevier Ltd.. All rights reserved.

          Related collections

          Author and article information

          Journal
          10.1016/j.addbeh.2013.11.005
          24315783

          Comments

          Comment on this article